It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-03-2008, 06:24 PM   #1
Senior Veteran
(female)
 
Join Date: Jan 2008
Location: Virginia
Posts: 667
Liz1900 HB User
Heart Palpitations Vs. Lightheadedness

Hi,

Perhaps someone call help. I have posted recently complaining of lightheadedness due to a decrease in my Armour Thyroid by the doctor from 135 mg (first decreasing by 15 mg) and then down to 90 mg. after about a month (this was two weeks ago). My complaint when the doctor cut the medications was heart palpitations which I know is common with hypothyroid. My palpitations slowed to normal within a few days of the medicine cut to 90, but within a day or so I became lightheaded and very tired. The doctor said she expected that I would feel tired and "different' - but lightheadedness made it hard to function.

Since I was told I can't get the blood levels checked until 4-6 weeks (It has only been two weeks since I had blood check) - I decided on my own to try to add back in the 15 mg and see if the lightheadedness went away. It got a lot better, but after a few days now taking 90 + 15 - my heart palpitations have started up again.

I am not sure what to do - I stopped the 15 mg and am back to the 90 mg Armour and hoping the palpitations stop, but hope the lightheadedness doesn't come back...but it probably will.

Does anyone cut their pill in half and take several times a day - or anything like that? The doctor said she may have to add a little more Armour when I have my blood tested probably end of the month - but I have tried adding that 15 mg and it must be too much as I have the heart palpitations again.

Any ideas,
Liz

 
Sponsors Lightbulb
   
Old 02-04-2008, 12:03 AM   #2
Member
(female)
 
Join Date: Aug 2003
Location: Staten Island, NY USA
Posts: 64
midniteblue HB User
Thumbs up Re: Heart Palpitations Vs. Lightheadedness

I have hypothyroid too and on Synthroid and I used to get alot of scary palpitations on every move I made. I started taking calcium citrate supplements and it got rid of my palps along with increasing my thyroid meds. The calcium really really got rid of my severe palps that heart doctors didn't even help. I had all heart tests etc and all normal and even the event monitor. They seen the palps but was in no danger. But I thank God for those calcium citrate I took. I didn't want to take calcium carbonate being that stops the absorption of thyroid meds. You can do a search online about calcium and heart palpitations. That's how I learned about it and it worked. The thyroid meds deplete calcium from what I hear. Only thing is your on Armour and I am on Synthroid. I also take Centrum vitamins and minerals along with my calcium citrate (Kal company). I won't stop taking them. I even noticed the higher the dose of my thyroid meds the lower my iron blood saturation gets even tho the hemoglobin is normal so now I take iron supplements too. If you decide to take vitamins be careful not to over take them with their doses. All the vitamins in my Centrum are all there and I take extra calcium and iron but at reasonable dose.

Quote:
Originally Posted by Liz1900 View Post
Hi,

Perhaps someone call help. I have posted recently complaining of lightheadedness due to a decrease in my Armour Thyroid by the doctor from 135 mg (first decreasing by 15 mg) and then down to 90 mg. after about a month (this was two weeks ago). My complaint when the doctor cut the medications was heart palpitations which I know is common with hypothyroid. My palpitations slowed to normal within a few days of the medicine cut to 90, but within a day or so I became lightheaded and very tired. The doctor said she expected that I would feel tired and "different' - but lightheadedness made it hard to function.

Since I was told I can't get the blood levels checked until 4-6 weeks (It has only been two weeks since I had blood check) - I decided on my own to try to add back in the 15 mg and see if the lightheadedness went away. It got a lot better, but after a few days now taking 90 + 15 - my heart palpitations have started up again.

I am not sure what to do - I stopped the 15 mg and am back to the 90 mg Armour and hoping the palpitations stop, but hope the lightheadedness doesn't come back...but it probably will.

Does anyone cut their pill in half and take several times a day - or anything like that? The doctor said she may have to add a little more Armour when I have my blood tested probably end of the month - but I have tried adding that 15 mg and it must be too much as I have the heart palpitations again.

Any ideas,
Liz

Last edited by midniteblue; 02-04-2008 at 12:06 AM. Reason: Add couple of more sentences.

 
Old 02-04-2008, 05:42 PM   #3
Senior Veteran
(female)
 
Join Date: Sep 2007
Location: mass.
Posts: 674
GravesGirl73 HB UserGravesGirl73 HB User
Re: Heart Palpitations Vs. Lightheadedness

Hi Liz, I have Graves, but when my dose is changed, I feel lightheaded too, but it only lasts about 3 days. The other lady is right though about the calcium. I just read an article about the calcium/magnesium balance. For your heart, most people need a 2 to 1 ratio(more calcium) but Graves or hypers usually need more magnesium to calcium. It has to do with the heart contracting and relaxing or something, but you need both,you can try it or look it up. I take calcium and magnesium every night before bed and it does help the palps and or racy heart.

 
Old 02-04-2008, 06:26 PM   #4
Member
(female)
 
Join Date: Aug 2003
Location: Staten Island, NY USA
Posts: 64
midniteblue HB User
Smile Re: Heart Palpitations Vs. Lightheadedness

Thanks for responding. That is very interesting that article you read. Glad those supplements are helping you.

Quote:
Originally Posted by GravesGirl73 View Post
Hi Liz, I have Graves, but when my dose is changed, I feel lightheaded too, but it only lasts about 3 days. The other lady is right though about the calcium. I just read an article about the calcium/magnesium balance. For your heart, most people need a 2 to 1 ratio(more calcium) but Graves or hypers usually need more magnesium to calcium. It has to do with the heart contracting and relaxing or something, but you need both,you can try it or look it up. I take calcium and magnesium every night before bed and it does help the palps and or racy heart.

 
Old 02-04-2008, 06:42 PM   #5
Senior Member
(female)
 
Join Date: Oct 2007
Location: Santa Monica, CA, USA
Posts: 129
Brillig HB User
Re: Heart Palpitations Vs. Lightheadedness

Dear, dear, dear Liz,

I feel so much for you. I do. I always thought my mood swings, from palpitationous get everything done, to lethargic, "I can't do anything," were from emotional imbalances!!!

Now that I've been on thyroid for awhile, I KNOW it's far more than that! Far more!

I can cut COMPLETELY down on my psyhotropic meds and have a GREAT day by doubling my Thyroid meds.

You tell me. I "ain't" playing doc here, but the shrinks and the endos have got to have a Lonnnnnnnnnnnnnnnnnnnnng talk, because, how we feel is not all psychological; it's got everything to do with all these hormones.
Good luck.
Brillig and the slithey toves

 
Old 02-04-2008, 06:46 PM   #6
Senior Veteran
(female)
 
Join Date: Feb 2002
Location: Mound, MN USA
Posts: 557
ssMarilyn HB UserssMarilyn HB UserssMarilyn HB User
Re: Heart Palpitations Vs. Lightheadedness

Yes, take both calcium citrate and magnesium citrate - they will help immensely with heart palps!
__________________
Sleep well - there's people out there willing to die tonight so that you can wake up safely tomorrow.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Enlarged heart meds Patthedog Heart Disorders 9 03-22-2010 06:32 PM
Heart Palpitations at rest/lightheadedness - Medicine Change Liz1900 Thyroid Disorders 2 02-09-2008 09:40 AM
Dizziness, Fainting, Heart Palpitations, etc. darkshadows Bell's Palsy 8 02-27-2007 06:11 PM
Do these symptoms relate to heart disease? ephemeral226 Heart Disorders 2 09-10-2005 10:33 PM
Chest pain and heart palpitations Ryguy1 Heart Disorders 21 01-12-2005 04:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:19 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!